Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada side effects
Apr 15, 2007

After starting an IV on a HIV, Hep B, and Hep C positive, I took off my gloves and discovered her blood on my finger and under my finger nail. I did not feel a needle stick. I was seen in the ER and started on Combivir until I could fill a prescription for Truvada. I've taken a total of 3 doses of combivir and 1 dose of truvada and am feeling slightly nauseated, tired and started with the itchy/painful throat and stuffy nose that usually goes along with the sinus infections I get from time to time...could these be side effects of the PEP or should I be concerned about something else?

Response from Dr. Wohl

I have no idea why anyone would have prescribed Combivir AND Truvada together for any reason - let alone following a needlestick exposure. Combivir is AZT plus 3TC. Truvada is tenofovir plus FTC. The 3TC and FTC are very similar drugs and are never taken together. That could explain some of your side effects.

If you really were prescribed these meds together, whomever is managing this exposure is clueless and dangerous. You need to be cared for by someone who knows what they are doing, not someone choosing meds by reading the side of the pens on his desk.

A more reasonable approach would have been to start either one of these meds plus another drug such as Kaletra.

Side effects during post exposure prophylaxis are common and this is another reason to have a knowledgeable clinician help you during this critical period.

DW



Previous
Generic HIV meds?
Next
What now after Combivir/Sustiva (stocrin) failure?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement